Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 66, NWS Charleston, SC

May 11, 2008Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 11, 2008, 5:58 AM EDT for Berkeley County, South Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2008, 5:58 AM EDT (09:58 UTC)
Expired
May 11, 2008, 6:30 AM EDT
In force
32 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 140 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:37 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 10.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2775 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 110958
SVRCHS
SCC015-111030-
/O.NEW.KCHS.SV.W.0066.080511T0958Z-080511T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
558 AM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 630 AM EDT

* AT 558 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF JAMESTOWN...OR ABOUT 9 MILES SOUTHEAST OF SAINT STEPHEN...
  MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  JAMESTOWN...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3339 7981 3339 7980 3335 7975 3332 7973
      3332 7968 3328 7958 3314 7960 3320 7997
      3340 7992 3342 7986
TIME...MOT...LOC 0958Z 264DEG 30KT 3330 7979

$$
2 follow-up statements
000 
WWUS52 KCHS 111010
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 AM EDT SUN MAY 11 2008

SCC015-111030-
/O.CON.KCHS.SV.W.0066.000000T0000Z-080511T1030Z/
BERKELEY SC-
609 AM EDT SUN MAY 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM EDT
FOR EAST CENTRAL BERKELEY COUNTY...

AT 605 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CALESTOWN...OR ABOUT 12 MILES SOUTHEAST OF SAINT
STEPHEN...MOVING EAST AT 31 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...JAMESTOWN.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3323 7959 3322 7962 3325 7986 3337 7982
      3335 7975 3332 7973 3332 7968 3331 7967
      3327 7958
TIME...MOT...LOC 1009Z 265DEG 27KT 3330 7974

$$
000 
WWUS52 KCHS 111024
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 AM EDT SUN MAY 11 2008

SCC015-111034-
/O.EXP.KCHS.SV.W.0066.000000T0000Z-080511T1030Z/
BERKELEY SC-
624 AM EDT SUN MAY 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BERKELEY COUNTY
WILL EXPIRE AT 630 AM EDT...

AT 619 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3323 7959 3322 7962 3325 7986 3337 7982
      3335 7975 3332 7973 3332 7968 3331 7967
      3327 7958
TIME...MOT...LOC 1024Z 265DEG 27KT 3331 7961

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 5:01 AM EDT, 57 minutes earlier.

Area forecast discussion, May 11, 5:01 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
501 AM EDT SUN MAY 11 2008

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHWARD THROUGH THE AREA THIS
MORNING...WITH A STRONG COLD FRONT SWEEPING THROUGH THE REGION THIS
EVENING. HIGH PRESSURE WILL THEN BUILD BACK INTO THE AREA THROUGH
THE MIDDLE OF THE WEEK. ANOTHER FRONT MAY AFFECT THE REGION LATE IN
THE WEEK OR OVER THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENTLY AT THE SURFACE...A WARM FRONT EXTENDS FROM AN AREA OF LOW
PRESSURE OVER WEST-CENTRAL GEORGIA...EASTWARD TO JUST NORTH OF KNBC.
FURTHER UPSTREAM...A STRONG COLD FRONT EXTENDS FROM AN AREA OF LOW
PRESSURE OVER CENTRAL ILLINOIS...SOUTHWARD INTO EASTERN
MISSISSIPPI. MAIN NEAR TERM CONCERN CONTINUES TO REVOLVE AROUND THE
THREAT FOR SEVERE WEATHER.

TODAY...THE WARM FRONT CURRENTLY DRAPED THROUGH CENTRAL PORTIONS OF
THE FORECAST AREA WILL LIFT QUICKLY NORTH OF THE CWA THIS
MORNING...AS THE STRONGLY DYNAMIC STORM SYSTEM TO THE WEST OF THE
AREA CONTINUES TO MAKE ITS APPROACH. EXPECT THE POTENTIAL FOR A
COUPLE WAVES OF SEVERE WEATHER...THE FIRST WITH THE WARM FRONT AND
APPROACHING MCS THIS MORNING. EXPECT THE MCS TO PUSH OFFSHORE BY
LATE THIS MORNING...WITH THE MAIN COLD FRONT STILL LINGERING BACK TO
THE WEST OF THE REGION. THIS SHOULD ALLOW SOME SUNSHINE TO BE SEEN
ACROSS THE AREA...AND THIS WILL MOST LIKELY LEAD TO ADDITIONAL
SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. BEST COVERAGE OF
SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THIS MORNING...WITH
COVERAGE MUCH MORE SCATTERED THIS AFTERNOON. GIVEN THE STRONG
FORCING...IMPRESSIVE MID-LEVEL INSTABILITY...AND LOW LEVEL SHEAR IN
PLACE DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL REMAIN
POSSIBLE THROUGH THE REMAINDER OF THE DAY.

IN ADDITION TO THE SEVERE WEATHER POTENTIAL...STRENGTHENING WINDS
ALOFT ARE EXPECTED TO GET MIXED DOWN TO THE SURFACE THIS AFTERNOON
RESULTING IN BREEZY CONDITIONS ACROSS THE AREA. WILL CONTINUE THE
WIND ADVISORY CURRENTLY IN PLACE THROUGH THIS EVENING...WITH WIND
GUSTS AS HIGH AS 40 MPH POSSIBLE THIS AFTERNOON AND THIS EVENING.
HIGH TEMPERATURES SHOULD TOP OUT GENERALLY IN THE MIDDLE 80S ACROSS
THE AREA.

LAKE WINDS...STRONG WINDS OF 20 TO 25 KNOTS WILL DEVELOP IN ADVANCE
OF THE APPROACHING STORM SYSTEM TODAY...SO WILL KEEP THE LAKE WIND
ADVISORY GOING FOR LAKE MOULTRIE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE STRONG COLD FRONT WILL PUSH THROUGH THE REGION EARLY THIS
EVENING...WITH HIGH PRESSURE THEN BEGINNING TO BUILD BACK INTO THE
REGION AFTER MIDNIGHT. WILL CARRY SOME SLIGHT CHANCE OR LOW CHANCE
POPS IN THE EVENING...WITH RAIN FREE CONDITIONS EXPECTED AFTER
MIDNIGHT. LOW TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID TO
UPPER 50S.

LAKE WINDS...
STRONG COLD AIR ADVECTION WILL COMMENCE AFTER MIDNIGHT FOLLOWING THE
COLD FRONTAL PASSAGE...AND GIVEN H95 WINDS OF 45 KNOTS AND A DEEP
MIXING PROFILE...HAVE ISSUED A HIGH WIND WATCH FOR LAKE MOULTRIE.
WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 KNOTS...WITH WIND GUSTS
AS HIGH AS 45 KNOTS POSSIBLE AFTER MIDNIGHT THROUGH EARLY MONDAY
MORNING.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
WE HAVE NOT DEVIATED FROM A MAINLY CLEAR DAY ON MON IN THE
WAKE OF THE FRONT. EARLIER THINKING WAS THAT IT IS GOING TO
BE A WINDY DAY FOR MOST AREAS AND WE LIKE THE NAM THINKING
THAT IT MAY BORDER ON WIND ADVISORY FOR SOME COASTAL AREAS
DURING THE DAY. WE DID LITTLE TO CHANGE FORECAST PHILOSOPHY
GIVEN THE SEVERITY OF THE ONGOING WEATHER.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
SEVERAL THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STALLED
BOUNDARY THIS MORNING OVER THE CHS TERMINAL...WHICH WILL RESULT IN
TEMPO MVFR VSBYS AND IFR CIGS FOR THE NEXT COUPLE HOURS.
THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE THEREAFTER UNTIL
ANOTHER ROUND OF THUNDERSTORM ACTIVITY OCCURS SUNDAY AFTERNOON. HAVE
IMPROVING CIGS TEMPORARILY BETWEEN 10 TO 13Z AS THUNDERSTORM
ACTIVITY TEMPORARILY DECREASES UNTIL NOON TODAY.

GUSTY WINDS WILL OCCUR SHORTLY AFTER SUNRISE AT BOTH TERMINALS.
WEST WINDS OF 15 KNOTS GUSTING TO AROUND 30 KNOTS WILL OCCUR
DURING THE DAY AS A STRONG PRESSURE GRADIENT OCCURS OVER THE AREA.
A SERIES OF THUNDERSTORMS ARE ANTICIPATED TO ENTER THE REGION AS A
LOW PRESSURE SYSTEM SHIFTS OVER THE CAROLINAS. TIMING OF
THUNDERSTORM ACTIVITY IS DIFFICULT TO PIN DOWN AT THIS TIME...BUT
IS EXPECTED TO BE IN THE VICINITY OF BOTH TERMINALS BY 15Z THROUGH
01Z MONDAY. LATER TAFS WILL ADJUST EXACT ARRIVAL OF THUNDERSTORMS.
GUSTY WINDS ARE ANTICIPATED TO CONTINUE THROUGH THE NIGHT AS THE
PRESSURE GRADIENT REMAINS PINCHED.

EXTENDED AVIATION OUTLOOK...GENERALLY VFR CONDITIONS TO PREVAIL IN
WAKE OF THE COLD FRONT STARTING SUNDAY EVENING. GUSTY WINDS AT
TIMES SUNDAY NIGHT AND MONDAY.

&&

.MARINE...
A WARM FRONT IS CURRENTLY SITUATED THROUGH THE SOUTHERN SOUTH
CAROLINA NEARSHORE WATERS THIS MORNING...AND EXTENDS WESTWARD TO AN
AREA OF LOW PRESSURE OVER WEST-CENTRAL GEORGIA. AS THIS AREA OF LOW
PRESSURE CONTINUES TO TRACK TO THE NORTHEAST THIS MORNING...THE WARM
FRONT WILL QUICKLY LIFT NORTH OF THE COASTAL WATERS WITH
SOUTHWESTERLY WINDS INCREASING ACROSS ALL MARINE ZONES. WILL
CONTINUE SMALL CRAFT ADVISORIES FOR ALL WATERS THROUGH THE DAY.

A STRONG COLD FRONT WILL PUSH THROUGH THE WATERS TONIGHT...WITH
WINDS BECOMING WESTERLY IN STRONG COLD AIR ADVECTION AFTER MIDNIGHT.
GIVEN SEA SURFACE TEMPERATURES GENERALLY IN THE LOW TO MID 70S OVER
THE WATERS AND A DEEP MIXING PROFILE EXPECTED TO DEVELOP...THE H95
WINDS OF 45 KNOTS SHOULD BE ABLE TO OCCASIONALLY MIX DOWN TO THE
OCEAN SURFACE. THEREFORE...HAVE RAISED GALE WARNINGS FOR ALL WATERS
WITH WINDS OF 25 TO 35 KNOTS AND GUSTS OF UP TO 45 KNOTS ANTICIPATED.

GALES WILL TREND TO SCA CRITERIA ON MON. SCA CONDITIONS MAY
CONTINUE FOR OUR 20-60 NM GEORGIA WATERS IN MON NIGHT. OTHER
THAN INCREASING WINDS ON MON...NOT MANY CHANGES IN THE LATTER
PERIODS OF THE MARINE FORECAST THIS MORNING.

RIP CURRENTS...ALTHOUGH THE FLOW WILL BE MAINLY OFFSHORE
TODAY...THERE MAY BE ENOUGH BACKING TO RESULT IN OCNL SLIGHT
ONSHORE COMPONENT ALONG THE SC BEACHES. THAT ALONG WITH INCREASING
WINDS TO BETWEEN 20 AND 30 MPH WILL RESULT IN A MODERATE RISK OF
RIP CURRENTS...ESPECIALLY IF THERE IS ANY SMALL SWELL ACTIVITY.
ALTHOUGH OUR LOCAL RIP CURRENT WORKSHEET RESULTS IN A LOW RISK FOR
THE GA BEACHES TODAY...PREFER TO GO WITH A MODERATE RISK GIVEN
THE STRONG WIND FIELDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 10 AM EDT THIS MORNING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...TORNADO WATCH UNTIL 10 AM EDT THIS MORNING FOR SCZ040-042>045-
     047>051.
     LAKE WIND ADVISORY FROM NOON TODAY TO 11 PM EDT THIS EVENING
     FOR SCZ045.
     HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
     SCZ045.
     WIND ADVISORY FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR SCZ048>050.
MARINE...TORNADO WATCH UNTIL 10 AM EDT THIS MORNING FOR AMZ330-350-352-
     354.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330-
     350-352-354-374.
     GALE WARNING FROM 8 PM THIS EVENING TO 12 PM EDT MONDAY FOR
     AMZ330-350-352-354-374.

&&
Hazardous weather outlook, May 11, 5:28 AM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
528 AM EDT SUN MAY 11 2008

SCZ045-120930-
BERKELEY-
528 AM EDT SUN MAY 11 2008

...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING FOR LAKE MOULTRIE...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING FOR LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   LAKE WIND ADVISORY.
   HIGH WIND WATCH.

SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE
AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A
VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS
THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE
STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED
TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH
MAY BECOME STRONG WITH LONG TRACKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047-051-120930-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
COASTAL JASPER-
528 AM EDT SUN MAY 11 2008

...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE
AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A
VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS
THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE
STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED
TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH
MAY BECOME STRONG WITH LONG TRACKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ048>050-120930-
BEAUFORT-COASTAL COLLETON-CHARLESTON-
528 AM EDT SUN MAY 11 2008

...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE
AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A
VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS
THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE
STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED
TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH
MAY BECOME STRONG WITH LONG TRACKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-354-120930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
528 AM EDT SUN MAY 11 2008

...TORNADO WATCH 304 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST
AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS THUNDERSTORMS WILL
DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME
SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG
WINDS...LARGE HAIL...AND WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-120930-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
528 AM EDT SUN MAY 11 2008

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST
AND EXTREMELY UNSTABLE AIR MASS. NUMEROUS THUNDERSTORMS WILL
DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME
SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG
WINDS...LARGE HAIL...AND WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 11, 4:09 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 AM EDT SUN MAY 11 2008

SCZ044-050-110845-
CHARLESTON-DORCHESTER-
409 AM EDT SUN MAY 11 2008

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND CHARLESTON
COUNTY THROUGH 445 AM EDT...

AT 401 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR PARKERS FERRY...
OR ABOUT 14 MILES SOUTHEAST OF WALTERBORO...MOVING EAST AT 34 MPH.

AREAS IN AND AROUND ADAMS RUN...DELEMAR CROSSROADS...HOLLYWOOD...
JOHNS ISLAND...MEGGETT...RAVENEL AND SHADOWMOSS WILL BE IMPACTED
THROUGH 445 AM EDT.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, May 11, 5:25 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 AM     HAIL             JAMES ISLAND            32.73N 79.93W
05/11/2008  E0.88 INCH       CHARLESTON         SC   FIRE DEPT/RESCUE

            NICKEL SIZE HAIL REPORTED ON JAMES ISLAND.

&&

DPB
Local storm report, May 11, 5:26 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
526 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 AM     HAIL             JAMES ISLAND            32.73N 79.93W
05/11/2008  E0.75 INCH       CHARLESTON         SC   PUBLIC

            PUBLIC REPORTED PENNY SIZE HAIL ON HARBORVIEW ROAD.

&&

DPB
Local storm report, May 11, 5:28 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     HAIL             FOLLY BEACH             32.66N 79.92W
05/11/2008  E0.88 INCH       CHARLESTON         SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL SIZE HAIL ALONG
            HARBORVIEW ROAD.

&&

DPB
Local storm report, May 11, 5:39 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HAIL             BONNEAU                 33.31N 79.96W
05/11/2008  E1.00 INCH       BERKELEY           SC   LAW ENFORCEMENT

            QUARTER SIZE HAIL WAS REPORTED IN BONNEAU SOUTH CAROLINA.

&&

DPB
Local storm report, May 11, 5:48 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND DMG     SECESSIONVILLE          32.71N 79.94W
05/11/2008                   CHARLESTON         SC   BROADCAST MEDIA

            MEDIA REPORTED SEVERAL TREES DOWN AT THE CORNER OF
            SECESSIONVILLE AND CAMP ROAD. A POSSIBLE TORNADO HAS ALSO
            BEEN REPORTED.

&&

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 11:42 PM EDTSpecial Marine WarningCHS93 min
May 11, 1:15 AM EDTSpecial Marine WarningCHS90 min
May 11, 2:16 AM EDTSevere Thunderstorm WarningCHSAllendale, Hampton44 min
May 11, 3:00 AM EDTSpecial Marine WarningCHS60 min
May 11, 3:07 AM EDTSevere Thunderstorm WarningCHSColleton, Hampton23 min
May 11, 3:26 AM EDTSevere Thunderstorm WarningCHSColleton, Hampton49 min
May 11, 3:53 AM EDTSpecial Marine WarningCHS67 min
May 11, 4:07 AM EDTSpecial Marine WarningCHS53 min
May 11, 4:12 AM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester33 min
May 11, 4:17 AM EDTHigh Wind WatchCHSBerkeley12 hr
May 11, 4:41 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester34 min
May 11, 4:59 AM EDTSpecial Marine WarningCHS61 min
May 11, 5:08 AM EDTTornado WarningCHSBerkeley52 min
May 11, 5:10 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston35 min
May 11, 5:13 AM EDTTornado WarningCHSCharleston32 min
May 11, 5:52 AM EDTSpecial Marine WarningCHS53 min
May 11, 6:41 AM EDTSpecial Marine WarningCHS49 min
May 11, 7:39 AM EDTTornado WarningCHSAllendale, Colleton, Hampton, Jasper66 min
May 11, 7:48 AM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton57 min
May 11, 7:53 AM EDTSevere Thunderstorm WarningCHSHampton, Jasper52 min
May 11, 8:24 AM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper36 min
May 11, 8:34 AM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper41 min
May 11, 8:41 AM EDTSevere Thunderstorm WarningCHSHampton, Jasper19 min
May 11, 8:53 AM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper52 min
May 11, 9:08 AM EDTSpecial Marine WarningCHS2 hr
May 11, 10:09 AM EDTSpecial Marine WarningCHS2 hr
May 11, 11:13 AM EDTSpecial Marine WarningCHS63 min
May 11, 2:34 PM EDTSpecial Marine WarningCHS56 min
May 11, 3:49 PM EDTSpecial Marine WarningCHS86 min
May 11, 5:25 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester50 min
May 11, 5:49 PM EDTTornado WarningCHSCharleston, Colleton41 min
May 11, 6:04 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester35 min
May 11, 6:25 PM EDTSpecial Marine WarningCHS68 min
May 11, 6:33 PM EDTTornado WarningCHSCharleston14 min
May 11, 6:49 PM EDTAreal Flood AdvisoryCHSCharleston36 min
May 11, 7:04 PM EDTSpecial Marine WarningCHS86 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.